Calpol Paediatric suspension
Tough** on fever and pain,1 gentle 1,3 on the child†
Calpol Paediatric suspension contains paracetamol, which is recommended as first-line treatment for fever and mild-to-moderate pain in children.2-4 It starts to relieve fever within 15 minutes of dosing.1,5-7
This was a randomised, single dose, open labelled trial involving 316 children (between the ages of 6 months and 12 years) of which 158 were given acetaminophen.
The maximum decrease in temperature occurred 3 hours after administration of paracetamol, however after 30 and 60 mins, there were temperature reductions of 0.75ºC and 1.21ºC.5
This was a multicentre, double-blind, double dummy of 304 patients between the ages of 3 months to 12 years, requiring treatment on an outpatient basis and with a tympanic temperature of at least 38.5°C with an upper boundary of 40.5°C, associated with various pathologies such as sore throat, influenza, respiratory tract infection, ear infection or immunisation.11
Paracetamol was found to be as effective as ibuprofen in treating fever in children, with no significant difference between paracetamol and ibuprofen seen in temperature reduction from baseline up to 6 hours.11
Calpol Paediatric suspension relieves fever and pain and starts working to in 15 minutes.1. As effective as ibuprofen,8 nothing works faster on pain and fever.
It also doesn’t interfere with the stomach’s protective lining.9. Calpol is the No.1 pain relief brand*# with 65 years of experience and expertise and trusted by millions of consumers and HCPs in pain and fever.10
Paracetamol is recommended as a first-line treatment for fever and mild-to-moderate pain in children.3,13–15 It is more suitable than NSAIDs such as ibuprofen for fever-related conditions.
Paracetamol is also the medicine of choice for mild pain,12 and is as effective as NSAIDs in pain reduction for migraine headaches,16,17 sore throats,18,19 earache,20,21 teething22,23 and more.24–27
Effective as pain-relief in children28
This was a randomised, single-dose, double-blind, placebo-controlled study in children aged 2-12 years with acute sore throat treated with paracetamol 15 mg/kg, ibuprofen 10 mg/kg or placebo. Paracetamol showed significant pain relief vs. placebo from 1-hour post dose, which was sustained until 4 hours after dosing based on the children’s assessment of their pain. The parents’ assessment of changes in pain intensity seen in their children reflected the same.29
When compared to non-steroidal anti-inflammatory drugs (NSAIDs) e.g. ibuprofen, paracetamol is preferred because it is gentle on tiny tummies,1,3 has a lower risk of bleeding complications in certain vector-borne diseases like dengue2 may be suitable for children with dehydration28 and does not interact with as many other medicines like ibuprofen does.2
Ingredients: Paracetamol 120 mg (per 5ml)
Methyl Hydroxybenzoate 0.1% m/v , Propyl hydroxybenzoate 0.2% m/v. Alcohol free.
WARNINGS AND SPECIAL PRECAUTIONS:
This product contains paracetamol which may be fatal in overdose. Do not use with any other paracetamol-containing products. The concomitant use with other products containing paracetamol may lead to an overdose. In the event of overdosage or suspected overdose and notwithstanding the fact that the person may be asymptomatic, the nearest doctor, hospital or Poison Centre must be contacted immediately.
Paracetamol overdose may cause liver failure which may require liver transplant or lead to death.
Underlying liver disease increases the risk of paracetamol-related liver damage. Patients who have been diagnosed with liver or kidney impairment must seek medical advice before taking this medication.
Causes of hepatic dysfunction/failure have been reported in patients with depleted glutathione levels, such as those who are severely malnourished, anorexic, have a low body mass index, are chronic heavy users of alcohol or have sepsis.
In patients with glutathione depleted states the use of paracetamol may increase the risk of metabolic acidosis.
If symptoms persist, medical advice must be sought.
CALPOL is contra-indicated in patients with known hypersensitivity to paracetamol or excipients.
Sensitivity reactions resulting in reversible skin rash or blood disorders may occur. Cases of thrombocytopenic purpura, haemolytic anaemia and agranulocytosis have been recorded. CALPOL should be used with caution in hepatic or renal dysfunction. Patients suffering from liver or kidney disease should take paracetamol under medical supervision. Papillary necrosis has been reported after prolonged administration.
Patients with the rare hereditary condition of sorbitol intolerance should not take CALPOL Paediatric Suspension.